MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately eight (8) years post initial procedure, the patient presented at routine follow-up with a type iii endoleak.The physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft and one (1) additional afx vela suprarenal proximal extension on (b)(6) 2022.The patient reportedly tolerated the re-intervention procedure well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx type iiia endoleak (of the aortic components) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth (of 9.6mm) and a type iiib endoleak (of the proximal extension) occurred that were not included in the event as reported.These findings were discovered during an examination of the ct (computed tomography) scan dated 18 november 2022.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.It was also noted that the patient's index procedure was performed urgently for acute limb ischemia due to occlusion of both iliacs; while this is a cautionary product use condition, it is unclear if this contributed to the reported event.The final patient status was reported as recovering well post secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5 describe event or problem d2 common device name (primary) d4 model number (primary) d4 lot # (primary) d4 lot expiration date (primary) d4 udi # (primary) d10 concomitant product h4 release date (primary) g3 awareness date h6 health effect - clinical code; remove 1924 h6 medical device problem codes; remove 3191 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11 h9 correction/removal rpt num.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately eight (8) years post initial procedure, the patient presented at routine follow-up with a type iiia endoleak.The physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft and one (1) additional afx vela suprarenal proximal extension on 21 november 2022.The patient reportedly tolerated the re-intervention procedure well.Additional information: clinical assessment identified significant aneurysm sac growth (greater than 5mm) and a type iiib endoleak (of the proximal extension) also occurred at time of event.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15983781
Report Number2031527-2022-00279
Device Sequence Number17629814
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)150728
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Model NumberA34-34/C100-O20 V
Device Lot Number1269700-021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale